MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
Incident description: the temperature sensor on the catheter tip malfunctioned.It malfunctioned more than halfway through the ablation procedure.The doctor could not see the temperature during the ablation.Md had to get a new ablation catheter.From the procedural note: radiofrequency ablation was performed with the f/j biosense-webster smarttouch ablation catheter.Initially, ablation was performed retrogradely through the aorta, and the catheter was repositioned in the antrum and aortic mitral continuity.With the ablation in this location, the patient had suppression of ventricular ectopy, but was not completely eliminated.Ablation was guided by pace mapping and activation mapping.Therefore, the ablation catheter was then positioned transseptal into the anterior mitral annulus and ablation in this location eliminating ventricular ectopy.After 20 minutes of observation, the patient did not have any ventricular ectopy.There were no complications.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
5110 commerce rd.
baldwin park CA 91706
MDR Report Key10683038
Report Number10683038
Device Sequence Number11472235
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public(01)10846835009194(17)210614(10)30387231M
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/13/2020
Report Date (Section F) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD132704
Device Catalogue NumberD132704
Device Lot Number30387231M
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/15/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight131
Date Report Sent to FDA10/13/2020